Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 11, 2013, 12:42 AM CDT for Webb County, Texas. It was in force for 78 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2013, 12:42 AM CDT (05:42 UTC)
- Expired
- May 11, 2013, 2:00 AM CDT
- In force
- 78 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:20 AM CDT | FLASH FLOOD | Laredo, TX | 1 WATER RESCUE ON INTERSECTION MINES ROAD AND RANCHO VIEJO. FLOODING ON MCPHERSON AND INTERNATIONAL ROAD. FLOODING OF HOME ON LADY DI LOOP. FLOODING OF STREETS IN SOUTH LAREDO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
053
WGUS54 KCRP 110542
FFWCRP
TXC479-110700-
/O.NEW.KCRP.FF.W.0002.130511T0542Z-130511T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 AM CDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WEBB COUNTY IN SOUTH TEXAS...
* UNTIL 200 AM CDT
* AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER THE CITY OF
LAREDO. RAINFALL ESTIMATES IN MUCH OF THE CITY ARE 2 INCHES OR
GREATER. REPORTS OF STREET FLOODING HAVE BEEN RECEIVED FROM LOCAL
EMERGENCY OFFICIALS AND TRAINED SPOTTERS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAREDO...DOCTORS HOSPITAL OF LAREDO...LAREDO COMMUNITY COLLEGE...
LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT AND ORVIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2746 9951 2747 9949 2749 9950 2749 9953
2756 9952 2760 9955 2760 9959 2763 9961
2762 9966 2766 9970 2773 9970 2773 9927
2734 9927 2734 9951
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:35 AM CDT, 7 minutes earlier.
Area forecast discussion, May 11, 12:35 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1235 AM CDT SAT MAY 11 2013 .DISCUSSION...UPDATED FOR THE 06Z AVIATION DISCUSSION. SEVERE THUNDERSTORM WATCH 157 REMAINS IN EFFECT THROUGH 2 AM CDT SATURDAY. && .AVIATION...ONGOING CONVECTION OVER WESTERN ALONG THE RIO GRANDE AFFECTING THE LRD TAF SITE. DUE TO MISSING OBS WITH MVFR/IFR CONDITIONS LIKELY UNDER THUNDERSTORMS...WILL ADD AMD NOT SKED AT LRD. ENOUGH INSTABILITY RESIDES IN THE MIDLEVELS THAT SHOWERS AND THUNDERSTORMS REMAIN A POSSIBILITY OVERNIGHT FURTHER EAST. TIMING PAST 12Z IS A BIT DIFFICULT AS IT DEPENDS ON THE ONGOING CONVECTION...SO FOR NOW WILL ONLY MENTION VICINITY THUNDER THROUGH THE REST OF THE MORNING HOURS. CHANCES FOR CONVECTION TAPER OFF INTO THE AFTERNOON AS INSTABILITY WEAKENS WITH MORE DRYING TAKES PLACE. GENERAL EAST TO NORTHEAST FLOW IS EXPECTED DUE TO THE LINGERING FRONTAL BOUNDARY DRAPED OVER THE REGION. COMBINATION VFR/MVFR CIGS OVERNIGHT...WITH MVFR/IFR CIGS AND GUSTY VARIABLE WINDS POSSIBLE WITHIN ANY THUNDERSTORM. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 66 82 64 84 68 / 20 20 10 10 10 VICTORIA 62 82 60 82 63 / 10 10 10 10 10 LAREDO 67 84 65 85 69 / 40 30 20 30 20 ALICE 65 82 61 85 66 / 20 20 10 10 10 ROCKPORT 68 81 67 82 68 / 20 10 10 10 10 COTULLA 63 82 61 84 65 / 20 10 10 20 20 KINGSVILLE 66 82 62 85 67 / 20 20 10 10 10 NAVY CORPUS 69 79 67 80 69 / 20 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, May 10, 7:34 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 734 PM CDT FRI MAY 10 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 734 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS TONIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PERSIST ON SATURDAY ACROSS MUCH OF SOUTH TEXAS...WITH THE MAIN SEVERE WEATHER CONCERN SHIFTING MORE SOUTH OF THE AREA. THUNDERSTORMS WILL REMAIN IN THE FORECAST OVER THE RIO GRANDE PLAINS AND SOUTHERN BRUSH COUNTRY SUNDAY AND MONDAY...WITH THUNDERSTORM CHANCES SPREADING FARTHER NORTH AND EAST ON TUESDAY AS AN UPPER LEVEL TROUGH APPROACHES TEXAS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT. PLEASE RELAY ALL REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI. JR
In the hours before
Special weather statement, May 10, 8:58 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 858 PM CDT FRI MAY 10 2013 TXZ229-239-110245- LA SALLE-WEBB- 858 PM CDT FRI MAY 10 2013 ...A STRONG THUNDERSTORM AFFECTING LA SALLE AND WEBB COUNTIES... AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF CATARINA...OR 21 MILES NORTHWEST OF ENCINAL...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PZ
Local storm report, May 10, 9:09 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
909 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL THREE RIVERS 28.47N 98.18W
05/10/2013 0.25 INCH LIVE OAK TX EMERGENCY MNGR
&&
HARTLocal storm report, May 10, 9:11 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL SW THREE RIVERS 28.46N 98.18W
05/10/2013 1.00 INCH LIVE OAK TX TRAINED SPOTTER
REPORT FROM SPOTTER NETWORK.
&&
HARTSpecial weather statement, May 10, 9:58 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 958 PM CDT FRI MAY 10 2013 TXZ239-110345- WEBB- 958 PM CDT FRI MAY 10 2013 ...A STRONG THUNDERSTORM MOVING INTO NORTHWEST WEBB COUNTY... AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF CHUPADERA RANCH AIRPORT...OR 36 MILES WEST OF ENCINAL...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
Local storm report, May 10, 10:35 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 6 ENE CROSS 28.63N 98.46W
05/10/2013 MCMULLEN TX TRAINED SPOTTER
FOUR POWER POLES DOWN, ALONG WITH DAMAGE TO A GARAGE.
&&
GWILKLocal storm report, May 11, 12:01 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1201 AM CDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL RIO BRAVO 27.36N 99.48W
05/10/2013 1.75 INCH WEBB TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED GOLFBALL SIZE HAIL IN RIO BRAVO.
REPORT RELAYED THROUGH HEATWAVE AT KGNS.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:59 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 46 min |
| May 10, 8:43 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 47 min |
| May 10, 10:45 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| May 10, 11:02 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 28 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.